Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 46, NWS Raleigh, NC

August 15, 2020Durham County, Franklin County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 15, 2020, 4:32 PM EDT for Durham County, Franklin County, Wake County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2020, 4:32 PM EDT (20:32 UTC)
Expired
Aug 15, 2020, 7:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Durham County, NC, Franklin County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 5:05 PM EDTFLASH FLOOD2 Nne Wake Forest, NCROADWAY FLOODED AT WALL RD AND HARRIS RD, IN WAKE FOREST.
Aug 15, 5:09 PM EDTFLASH FLOODLouisburg, NCNUMEROUS ROADS CLOSED AROUND LOUISBURG, NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

976 
WGUS52 KRAH 152032
FFWRAH
NCC063-069-183-152330-
/O.NEW.KRAH.FF.W.0046.200815T2032Z-200815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
432 PM EDT Sat Aug 15 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Northern Wake County in central North Carolina...
  Southeastern Durham County in central North Carolina...
  Franklin County in central North Carolina...

* Until 730 PM EDT.

* At 431 PM EDT, Doppler radar indicated stationary thunderstorms 
  producing heavy rain across the warned area. 2 to 3 inches of rain 
  have fallen in the past hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Raleigh, Durham, Louisburg, Wake Forest, Franklinton, RDU
  International, Morrisville, Rolesville, Youngsville and
  Centerville.

Additional rainfall amounts of 2 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3621 7811 3621 7805 3620 7801 3601 7814
      3583 7887 3598 7890 3607 7868 3602 7855
      3613 7852 3625 7815

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

JD
2 follow-up statements
899 
WGUS72 KRAH 152145
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
545 PM EDT Sat Aug 15 2020

NCC063-069-183-152330-
/O.CON.KRAH.FF.W.0046.000000T0000Z-200815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-Durham NC-Franklin NC-
545 PM EDT Sat Aug 15 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHERN WAKE...SOUTHEASTERN DURHAM AND FRANKLIN COUNTIES...

At 538 PM EDT, Wake and Franklin county officials have reported 
numerous roads closed due to flooding, particularly in Louisburg, 
Youngsville, and Wake Forest. Radar estimates and public reports 
indicate as much as 3 to 5 inches of rain have fallen over the last 
couple of hours. While Doppler radar indicates the heaviest rain has 
ended for now, runoff from the previous heavy rain and additional 
rain over the next couple hours mean flash flooding is ongoing and 
expected to continue.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Raleigh, Durham, Louisburg, Wake Forest, Franklinton, RDU
International, Morrisville, Rolesville, Youngsville and Centerville.

Additional rainfall amounts of up to an inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3621 7811 3621 7805 3620 7801 3601 7814
      3583 7887 3598 7890 3607 7868 3602 7855
      3613 7852 3625 7815

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JD
368 
WGUS72 KRAH 152326
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
726 PM EDT Sat Aug 15 2020

NCC063-069-183-152335-
/O.EXP.KRAH.FF.W.0046.000000T0000Z-200815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-Durham NC-Franklin NC-
726 PM EDT Sat Aug 15 2020

...THE FLASH FLOOD WARNING FOR NORTHERN WAKE...SOUTHEASTERN DURHAM
AND FRANKLIN COUNTIES WILL EXPIRE AT 730 PM EDT...

The heavy rain has ended. Flood waters have receded. While light to 
moderate rain will continue for the next few hours, flooding is no 
longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 3621 7811 3621 7805 3620 7801 3601 7814
      3583 7887 3598 7890 3607 7868 3602 7855
      3613 7852 3625 7815

$$

JD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 15, 2:30 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
230 PM EDT Sat Aug 15 2020

.SYNOPSIS...
Low pressure will move slowly east along a frontal zone over
northern NC this evening and overnight. The trailing cold front will
slowly push into the Coastal Plain Sunday. Another weak cold front
will push across central NC Monday afternoon and evening. This will
be followed by high pressure through the middle of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Saturday...

...Flash flood watch continues for the northern third of central NC
through the afternoon and evening for areas along and north of a
line extending roughly from High Rock and Asheboro to Raleigh and
Rocky Mount.

Showers and scattered thunderstorms were well underway across the
region as the mid/upper level trough approaches from the west. A
well defined front was dipping southward into the Triad and northern
Piedmont from VA. Stable air was located north of the boundary in
central VA courtesy of a weak dome of stable air and low cloudiness.
Showers and storms were focusing along this boundary as it dips
southward into the Triad and Triangle areas, with convection lifting
slowly NE a top the frontal zone. Meanwhile, the low pressure and
cold front nearing the Boone and Asheville areas was accompanied by
it's own widespread convection. General lift associated with heating
and the approach of the trough was also producing showers and
thunderstorms from GSP and Charlotte to near the Triangle.

The latest CAMS support this current data depiction with showers and
thunderstorms clustering along the fronts and low pressure track
through this evening. This places the Triad and Triangle to Rocky
Mount in the favored region for the potential for flash flooding.
The far northern Piedmont may be stabilized enough to possibly limit
the threat of very heavy rain, especially north of the Triad as the
weak CAD builds southward. However, there is a chance of training of
convection as the storms will be moving NE and continuously
redeveloping a top the southward moving CAD boundary. It appears the
low track will be along this boundary through the late afternoon and
evening. This will enhance lift by working with the MLCapes of 1500
to 2000 J/kg in the warm sector and the PW's nearing 2.25 inches.

The heaviest axis of convective rainfall this evening should shift
into central and eastern NC as the low pressure shifts east along
the boundary - as it works south and southeast into the Sandhills
and Coastal Plain.

Even though areas of the Sandhills and SE are not in a flash flood
watch, urban areas such as Fayetteville and Goldsboro will be
watched closely with the expected very heavy rainfall rates and slow
storm movement later this afternoon and evening.

The convection will taper off to areas of light rain and fog
overnight as the cooler and stable air mass gradually shifts south
through the region as the wave passes. Lows in the 60s NW to lower
70s SE.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 230 PM Saturday...

The main action will shift well east of our region Sunday as the
trough axis moves to the coast. This will leave behind a northerly
flow of much cooler and stable air. There will be plenty of low
stratus, areas of fog, and even some light rain or drizzle to start
Sunday. Then, variably cloudy skies with a chance of showers is
expected in the afternoon. The best chance will be in the east, with
just slight chances in the west. Highs will be much cooler ranging
only in the mid to upper 70s north into the lower 80s SE.

Weak high pressure and plenty of leftover moisture are expected to
generate areas of fog and status Sunday night. The NAM appears too
dry and too generous in the cooling potential as well. Lows in the
mid 60s to around 70 expected, with some lower 60s in the northern
Piedmont.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 205 PM Saturday...

Drier air is forecast to move into the area behind the exiting
system from this weekend for Monday and Tuesday. This will yield
lower PW's and lower chances for precip. However, with broad l/w
troughing expected to continue across the eastern half of the
country, we may see a few weak embedded s/w disturbance moving
through the trough. Thus, will maintain slight chance to low end
chance diurnal pops for Monday and Tuesday. High temps early next
week are expected to be in the lower to mid 80s on Monday and mid to
upper 80s for Tuesday. Low temps are expected to be in the 60s
Monday night/Tuesday morning.

High moisture content air expected to return by mid to late week,
with additional s/w energy approaching from the west. This will allow
for scattered to numerous showers and storms to return to the
forecast for mid to late week, possibly continuing into next
weekend. This will result in at least a continued threat of
localized flooding and a few strong storms each afternoon. High
temps are expected to generally be in the mid to upper 80s, with
lows in the upper 60s to lower 70s.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
As of 148 PM Saturday...

An area of low pressure tracking east along a front draped across central
NC will be the focus for showers and thunderstorms with locally heavy rain
and adverse aviation conditions sporadically through 00z-03z/tonight.
Then, widespread IFR to LIFR CIGS and MVFR VSBYS with fog and a few
showers can be expected overnight through 15z, or so Sunday.

Outlook: Scattered showers and storms will focus mostly around
KFAY/KRWI Sunday. Otherwise, another period of late night IFR to
LIFR CIGS/VSBYS with stratus/fog can be expected Sunday night and
early Monday. Then, some drier air will bring generally a return to
VFR conditions Monday and Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for NCZ007>011-021>027-
038>041.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...BSD
AVIATION...Badgett
Hazardous weather outlook, Aug 15, 3:04 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
304 PM EDT Sat Aug 15 2020

NCZ007>011-021>027-038>041-161915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-
304 PM EDT Sat Aug 15 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ028-042-043-073>078-083>086-088-089-161915-
Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
304 PM EDT Sat Aug 15 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms with locally heavy rainfall could produce
minor flooding, mainly in urban and poor drainage areas through this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 15, 2:28 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Sat Aug 15 2020

NCZ010-011-151930-
Warren NC-Halifax NC-
228 PM EDT Sat Aug 15 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES UNTIL 330 PM EDT...

At 227 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Ebony to 6 miles west
of Littleton to 6 miles south of Warrenton. Movement was northeast at
15 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Roanoke Rapids, Littleton, Macon, Airlie, Lake Gaston, Southpointe
And Morningstar Marinas and Roanoke Rapids Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
      3648 7768 3633 7782 3629 7817 3654 7805
      3654 7790
TIME...MOT...LOC 1827Z 244DEG 13KT 3653 7799 3640 7802 3631 7813

77
Special weather statement, Aug 15, 2:32 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Raleigh NC
232 PM EDT Sat Aug 15 2020

NCZ042-043-151930-
Johnston NC-Wilson NC-
232 PM EDT Sat Aug 15 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILSON AND NORTHEASTERN
JOHNSTON COUNTIES UNTIL 330 PM EDT...

At 231 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Elm City to near
Wilson to near Smithfield. Movement was northeast at 10 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Smithfield, Wilson, Elm City, Micro, Selma, Kenly, Lucama, Black
Creek, Sims and Buckhorn Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3558 7799 3560 7806 3557 7807 3552 7845
      3575 7823 3573 7821 3573 7819 3584 7790
      3584 7785 3586 7780 3583 7776 3582 7775
      3574 7772 3570 7768
TIME...MOT...LOC 1831Z 239DEG 10KT 3579 7793 3571 7796 3559 7830

77
Special weather statement, Aug 15, 3:03 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
303 PM EDT Sat Aug 15 2020

NCZ038-151945-
Davidson NC-
303 PM EDT Sat Aug 15 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIDSON COUNTY UNTIL
345 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linwood, or 7 miles southwest of Lexington, moving northeast at 15
mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Lexington, Thomasville, Linwood, Gordontown, Welcome, High Rock Lake
Marina & Campground and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3598 8019 3590 8008 3584 8005 3575 8006
      3565 8030 3567 8031 3568 8033 3569 8034
      3571 8032 3572 8033 3572 8038 3573 8039
      3572 8042 3575 8045
TIME...MOT...LOC 1903Z 235DEG 12KT 3573 8034

77
Special weather statement, Aug 15, 3:29 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
329 PM EDT Sat Aug 15 2020

NCZ011-152030-
Halifax NC-
329 PM EDT Sat Aug 15 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HALIFAX
COUNTY UNTIL 430 PM EDT...

At 328 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Roanoke Rapids to 8
miles southwest of Gaston to 10 miles south of Littleton. Movement
was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Roanoke Rapids, Halifax, Enfield, Weldon, Medoc Mountain State Park,
South Weldon, Airlie, Rosemary, Tillery and Roanoke Rapids Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3648 7776 3649 7773 3648 7764 3644 7762
      3641 7755 3637 7755 3634 7759 3631 7757
      3630 7755 3631 7750 3632 7744 3629 7741
      3626 7741 3617 7759 3624 7798 3630 7794
      3639 7791 3650 7784
TIME...MOT...LOC 1928Z 274DEG 14KT 3649 7773 3639 7772 3629 7791

77
Special weather statement, Aug 15, 3:44 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
344 PM EDT Sat Aug 15 2020

NCZ008-010-011-026-027-041-152045-
Nash NC-Franklin NC-Warren NC-Wake NC-Halifax NC-Granville NC-
344 PM EDT Sat Aug 15 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL NASH...
SOUTH CENTRAL WARREN...SOUTH CENTRAL GRANVILLE...WEST CENTRAL
HALIFAX...NORTHEASTERN WAKE AND FRANKLIN COUNTIES UNTIL 445 PM EDT...

At 343 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 15 miles northwest of
Dortches to near Louisburg to near RDU International. Movement was
northeast at 25 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Raleigh, Louisburg, Wake Forest, Franklinton, Bunn, Rolesville,
Youngsville, Castalia, Centerville and Falls Lake State Rec Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3624 7773 3619 7780 3594 7828 3588 7882
      3593 7880 3592 7876 3594 7873 3597 7871
      3601 7870 3602 7871 3607 7866 3610 7857
      3610 7850 3612 7844 3627 7812
TIME...MOT...LOC 1943Z 244DEG 24KT 3621 7797 3604 7829 3592 7872

77
Special weather statement, Aug 15, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
432 PM EDT Sat Aug 15 2020

NCZ023>025-040-152130-
Chatham NC-Durham NC-Alamance NC-Orange NC-
432 PM EDT Sat Aug 15 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE...
ORANGE...NORTH CENTRAL CHATHAM AND WEST CENTRAL DURHAM COUNTIES UNTIL
530 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carrboro, or 8 miles west of Chapel Hill, moving northeast at 10 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Hillsborough, Carrboro, Efland, Eno River State
Park, Cane Creek Reservoir, Schley and Saxapahaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3579 7917 3592 7933 3619 7912 3601 7887
TIME...MOT...LOC 2031Z 221DEG 8KT 3592 7920

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:48 PM EDTAreal Flood AdvisoryRAHDurham, Franklin, Johnston, Nash, Wake117 min
Aug 15, 3:56 AM EDTFlash Flood WatchRAHAlamance, Chatham, Davidson, Durham, Forsyth, Franklin and 10 more18 hr
Aug 15, 1:40 PM EDTSpecial Weather StatementRAHForsyth65 min
Aug 15, 2:13 PM EDTSpecial Weather StatementRAHWilson47 min
Aug 15, 2:16 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Aug 15, 2:28 PM EDTSpecial Weather StatementRAHWarren62 min
Aug 15, 2:32 PM EDTSpecial Weather StatementRAHWilson58 min
Aug 15, 2:38 PM EDTAreal Flood AdvisoryRAHJohnston, Wilson55 min
Aug 15, 3:03 PM EDTSpecial Weather StatementRAHDavidson42 min
Aug 15, 3:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Aug 15, 3:44 PM EDTSpecial Weather StatementRAHFranklin61 min
Aug 15, 4:14 PM EDTAreal Flood AdvisoryRAHFranklin, Wake3 hr
Aug 15, 4:32 PM EDTSpecial Weather StatementRAHOrange58 min
Aug 15, 5:03 PM EDTSpecial Weather StatementRAHWayne57 min
Aug 15, 5:27 PM EDTSpecial Weather StatementRAHWake63 min
Aug 15, 6:14 PM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 15, 6:45 PM EDTSpecial Weather StatementRAHWake60 min
Aug 15, 7:19 PM EDTFlash Flood Warning Considerable damage threatRAHHarnett9 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.